I’ve been looking for a photo that illustrates well an “Unacceptable Side Effect.” In this snap, I’m experiencing “Depakote Bloat”, aka significant weight gain. This is from February 2012.
Every med has a side effect. There are some side effects I will not tolerate, though, such as weight gain. In this case, over 50 extra units of poundage. What’s the point of taking a med to make me “feel better” and end up hating myself and hating what I look like in the mirror?.
Counterproductive. It’s like drinking 200 proof prune juice for explosive dysentary or slathering your face with a mixture of bacon grease, 10-40 weight motor oil, and Crisco to combat severe teenage acne.
I have a list of unacceptable and acceptable side effects. Unchecked weight gain is on the Naughty List.
My bod is rocking. I sleep a little too soundly for my liking, but not so much for drowsiness or zombie-mode. So a moderately extra sleepiness, and only at night, is on the Nice List.
The luverly lass is the photo is Duckee, and she said, “As long as I can (redacted) then (redacted) but it’s getting where I can’t (redacted). You should reconsider your mood stablizer.” I did so only after we split. That made me sad.
Still, I’m on a quality medication regimen with only Nice List Side Effects and no Naughty List Side Effcts. Hard work and tons of trial and error, and I made it hapoen.
Look, I’ve been taking psych meds since 1999 and there’s no such creature as a med regimen free of side effects, being equally mythical as a Santa Claus or a Donald Trump agreeable to a psych med regimen. There are always side effects.
It’s when the side effects are just as detrimental (if not more) to my mental health as the symptoms the meds intend to manage that I say, “Nope. Next!”
I am happier now. Physically, as said, rocking bod. Mentally, emotionally able to contend with the rigors of life. The Moon will not crash into Albuquerque. This is a good thing for all.
Leave a Reply